I have been somewhat active on this forum for a short while, partly in hopes of getting answers to what, as you know, are important questions we all have about our symptoms and experiences. I am on record as to what my treatment was, and have been unable to find anyone with two 2-pump treatments for 4 days/each, which involved 6880 mgs of Cisplatin (that's what was written on both of the bags I carried), and 125 mgs of Flouracil, with each of those two bouts with the chemo. And I went thru full head and neck: rad in 20 places x 31 times, and then rad in 5 places x 3 times at the end of treatment. I can't find anyone who has had this Cisplatin megadose, and it gives me cause for concern. Why?
My last rad was the first week of April 09. A month, or so, later I developed a canker sore of 1/4" x 1/2" in size on the right side of my tongue near the lower-back tooth. My regular Dr. could only admit it was beyond him. The Rad Dr. told me to see a Periodontist, which I did. And, by that time, a canker sore had developed on the other side of my tongue. And by then I saw why: the loss of gum tissue had exposed bone below the teeth in the areas around the canker sores, and those skeletal surfaces had irritated the tongue on each side- resulting in the canker sores; which the Periodontist took care of with a small grinding-away of the exposed bone. However...
I AM STILL LOSING GUM TISSUE, now 8 months after my last rad. I can now see the bone/skeletal white beneath a thin layer of tissue all the way up to my front teeth on the lower left side of my mouth. This cannot continue. Anyone else have experience with such as this? I do visit the Rad Dr. late next week, and plan to make it an issue. But, until then, I would like to get an idea of what is going-on with this. Any help will be appreciated.